MAUDE Adverse Event Report: Edwards Lifesciences Edwards SAPIEN 3 Transcatheter Heart Valve; Aortic valve, prosthesis, percutaneously delivered

Edwards Lifesciences Edwards SAPIEN 3 Transcatheter Heart Valve; Aortic valve, prosthesis, percutaneously delivered
Model Number 9600TFX26A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 07/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist (fcs), 6 years, 9 months, and 12 days post-implant of a 26 mm sapien 3 valve in the aortic position, the 26 mm sapien 3 valve required intervention due to stenosis, central regurgitation, and paravalvular leak (degeneration).The patient was experiencing heart failure.A valve in valve was completed successfully and the patient left the cath lab in stable condition.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), structural valve deterioration (wear, fracture, calcification, leaflet tear/tearing from the stent posts, leaflet retraction, suture line disruption of components of a prosthetic valve, thickening, stenosis), and device degeneration are known potential risks associated with the use of bioprosthetic heart valves.The ifu cautions that accelerated deterioration of the valve may occur in patients with an altered calcium metabolism.Long-term durability has not been established for the valve.Regular medical follow-up is advised to evaluate valve performance.Structural valve deterioration (svd) may be manifested as stenosis with thickened leaflets.Svd may be mild and not require any intervention or it may be moderate to severe.It can cause the heart to work harder to eject blood from the ventricle.Depending on the severity it could be an indication for valve replacement or medical intervention.Tissue calcification is a common failure mode.The mechanisms for bioprosthetic heart valve tissue calcification are not yet fully understood.Many factors can contribute to the onset and propagation of calcification including patient-related (e.G., patient age, disease state, immune status, and other co-morbidities), pharmacological, and intrinsic properties of the valve itself.It is widely understood that patients with chronic renal disease and prior history of calcific stenosis of the native valve may be predisposed to bioprosthetic calcification.During the manufacturing process, all sapien thv valves are 100% visually inspected for defects and 100% functionally tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.In this case, there was no allegation or indication a manufacturing non-conformance contributed to this product problem.Due to a limited amount of information received, it is unknown what could have caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
Edwards SAPIEN 3 Transcatheter Heart Valve
Common Device Name
Aortic valve, prosthesis, percutaneously delivered
Manufacturer (Section D)
Edwards Lifesciences
1 edwards way
irvine CA 92614
Manufacturer (Section G)
Edwards Lifesciences
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
+1(949)250-6385
MDR Report Key50036032
Report Number2015691-2026-17158
Device Sequence Number10421065
Product Code NPT
UDI-Device Identifier00690103194357
UDI-Public(01)00690103194357(17)210601
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number9600TFX26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale